Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 117, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 18, 2007, 11:05 PM EDT for Orangeburg County, South Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2007, 11:05 PM EDT (03:05 UTC)
- Expired
- Jun 18, 2007, 11:31 PM EDT
- In force
- 26 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Orangeburg County, SC
The radar
The Columbia radar (KCAE), 81 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4064 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 190306
SVRCAE
SCC075-190400-
/O.NEW.KCAE.SV.W.0117.070619T0305Z-070619T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1105 PM EDT MON JUN 18 2007
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL MIDNIGHT EDT
* AT 1100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BOWMAN MOVING EAST AT 15 TO 20 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE HOLLY HILL
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
LAT...LON 3356 8092 3329 8083 3334 8049 3328 8041
3329 8026 3337 8026 3344 8024 3343 8036
3352 8048 3346 8063
$$
TTH1 follow-up statement
000
WWUS52 KCAE 190331
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1130 PM EDT MON JUN 18 2007
SCC075-190340-
/O.CAN.KCAE.SV.W.0117.000000T0000Z-070619T0400Z/
ORANGEBURG SC-
1130 PM EDT MON JUN 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR ORANGEBURG COUNTY IS
CANCELLED...
THE THUNDERSTORM WEAKENED AND THE THREAT OF SEVERE IN ORANGEBURG
COUNTY HAS ENDED.
LAT...LON 3356 8092 3329 8083 3334 8049 3328 8041
3329 8026 3337 8026 3344 8024 3343 8036
3352 8048 3346 8063
$$
TTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 9:18 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 18, 9:18 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
918 PM EDT MON JUN 18 2007
.SYNOPSIS...
AN UPPER LEVEL RIDGE WILL BEGIN TO SHIFT EAST ON TUESDAY AS AN
UPPER LEVEL DISTURBANCE MOVES THROUGH THE OHIO VALLEY. THE UPPER
DISTURBANCE WILL MOVE INTO THE MID ATLANTIC BY
WEDNESDAY...ALLOWING A FRONT TO PUSH INTO THE CAROLINAS...BRINGING
SHOWERS AND THUNDERSTORMS TO THE AREA.
&&
.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
LINGERING ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE WESTERN
PORTIONS OF THE CWA FOR THE NEXT HOUR OR SO. OTHERWISE SKIES WILL
BE CLEAR TO PARTLY CLOUDY INTO THE EARLY MORNING HOURS.
&&
.SHORT TERM /MIDNIGHT TONIGHT THROUGH THURSDAY NIGHT/...
ATMOSPHERIC MOISTURE WILL BE ON THE INCREASE TUESDAY...AS THE
UPPER RIDGE AXIS SHIFTS EASTWARD...GIVING WAY TO AN APPROACHING
SHORTWAVE AND ASSOCIATED COLD FRONT. MODEL INSTABILITIES BECOME
MODERATE BY TUESDAY AFTERNOON AND WITH LOWERING UPPER HEIGHTS AND
TEMPERATURES IN THE LOW TO MID 90S...EXPECT TO SEE SCATTERED
THUNDERSTORMS TO DEVELOP. THE BEST COVERAGE MAY BE IN THE CENTRAL
SAVANNAH RIVER AREA WHERE THE MOISTURE WILL BE BEST. DO NOT THINK
WE WILL SEE CONTINUED ACTIVITY DURING THE OVERNIGHT HOURS TUESDAY
NIGHT...BUT WILL KEEP SLIGHT CHANCE POPS AS THE FRONTAL BOUNDARY
MOVES INTO THE AREA.
WEDNESDAY APPEARS TO BE THE BEST CHANCE FOR SHOWERS AND
THUNDERSTORMS AS THE FRONTAL BOUNDARY WILL BE BISECTING THE
FORECAST AREA WITH SOME WEAK UPPER SUPPORT PRESENT. THE BEST
CHANCES SHOULD BE ALONG AND EAST OF A CAE/AGS LINE. SREF GUIDANCE
SHOWS MODERATE INSTABILITY AND GIVES HIGH PROBABILITIES OF
MEASURABLE PRECIPITATION ACROSS THE FORECAST AREA. HAVE BUMPED UP
POPS TO LOW LIKELY EAST OF I-20 WHERE THERE WOULD BE SOME
INTERACTION WITH THE SEA BREEZE BOUNDARY. WILL CARRY HIGH CHANCE
POPS IN THE WEST. PRECIPITATION SHOULD CONTINUE INTO THE EVENING
HOURS...ESPECIALLY IN THE EASTERN FORECAST AREA...BUT DIMINISH
DURING THE OVERNIGHT HOURS. TEMPERATURES WILL BE TRICKY ON
WEDNESDAY AS CLOUDS AND WHERE THE FRONTAL BOUNDARY IS LOCATED WILL
HAVE AN IMPACT ON MAXIMUM TEMPERATURES.
THURSDAY...DEEP LAYER MOISTURE WILL SHIFT SOUTHEAST OFF THE COAST
AS MODELS DEVELOP A SURFACE LOW OFF THE COAST. WILL CONTINUE WITH
LOW CHANCE POPS ALONG THE EASTERN COUNTIES WHERE LINGERING
CONVERGENCE BOUNDARIES WILL BE POSSIBLE AND MODELS HINT AT
ENHANCED INSTABILITY.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
MODELS ARE IN RELATIVELY GOOD AGREEMENT IN THE MEDIUM RANGE...BUT DO
DIVERGE A BIT BY DAY 7. THE EXTENDED FORECAST WILL FEATURE A MEAN
RIDGE OVER THE INTERMOUNTAIN WEST SHIFTING INTO THE CENTRAL PLAINS
BY EARLY NEXT WEEK. HPC GUIDANCE LEANED MORE TOWARD THE GFS...WHICH
BRINGS A WEAK NORTHERN STREAM SYSTEM INTO THE CAROLINAS OVER THE
WEEKEND.
THE AREA APPEARS TO BE IN BETWEEN SYSTEMS ON FRIDAY AS THE WEAK
SYSTEM OFF THE SOUTHEAST COAST PULLS AWAY AND THE NEXT SHORTWAVE
MOVES INTO THE OHIO VALLEY. THERE WILL BE LITTLE INSTABILITY
AVAILABLE ON FRIDAY AND PRECIPITABLE WATER VALUES WILL BE AROUND AN
INCH...WHICH WILL ALSO INHIBIT DIURNAL CONVECTION ON FRIDAY. AS THE
SHORTWAVE AND ASSOCIATED COLD FRONT APPROACH ON SATURDAY...MOISTURE
INCREASES AND THE ATMOSPHERE BECOMES A BIT MORE UNSTABLE...AND WILL
CARRY SLIGHT CHANCE POPS. CHANCE OF PRECIPITATION INCREASE ON
SUNDAY AS WEAK SHORTWAVE ENERGY MOVES INTO THE CAROLINAS AND A
FRONTAL BOUNDARY APPROACHES. THE BOUNDARY SLIDES THROUGH BY SUNDAY
NIGHT AND UPPER RIDGING BUILDS BACK OVER THE SOUTHEAST ON MONDAY.
THIS WILL LIMIT CONVECTION BUT THERE WILL LIKELY BE ENOUGH LOW LEVEL
MOISTURE REMAINING TO TRIGGER ISOLATED AFTERNOON SHOWERS AND
THUNDERSTORMS.
TEMPERATURES THROUGHOUT THE PERIOD WILL REMAIN NEAR NORMAL.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE WILL CONTINUE OVER THE AREA TONIGHT AND TUESDAY.
MAINLY VFR CONDITIONS BUT IFR-MVFR POSSIBLE IN ISOLATED-WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING...SHOULD BE GONE BY
02Z. DEWPOINTS HAVE CREPT UP INTO THE 60S LATE THIS AFTERNOON. SO
WILL HAVE MENTION OF SOME PATCHY GROUND FOG IN THE MORNING NEAR
SUNRISE 08-12Z. MAINLY MVFR VSBYS 4-5 MILES IN GROUND FOG BUT SOME
IFR VSBYS 2-3 MILES IN FOG POSSIBLE AT AGS AND OGB. AFTER 13Z...
MAINLY VFR CONDITIONS BUT ISOLATED LATE AFTERNOON-EARLY EVENING
SHOWERS AND THUNDERSTORMS MAY OCCUR WITH IFR-MVFR CONDITIONS
POSSIBLE.
OUTLOOK WEDNESDAY THROUGH SATURDAY...CHANCE-SLIGHT CHANCE OF
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS DURING THE PERIOD
OTHERWISE NO SIGNIFICANT IMPACTS EXPECTED.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&Hazardous weather outlook, Jun 18, 5:28 AM EDT, 17 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 528 AM EDT MON JUN 18 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-190928- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 528 AM EDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 18, 7:54 PM EDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
754 PM EDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG FORT GORDON 33.42N 82.14W
06/18/2007 RICHMOND GA LAW ENFORCEMENT
FORT GORDON MILITARY POLICE REPORTED POWER LINES DOWN
FROM THUNDERSTORM WINDS AT 715 PM.
&&
TTHLocal storm report, Jun 18, 8:29 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
829 PM EDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG EVANS 33.51N 82.15W
06/18/2007 COLUMBIA GA EMERGENCY MNGR
PAM TUCKER COLUMBIA COUNTY EMA REPORTED DOWNBURST WIND
UPROOTED LARGE OAK TREE TEN FOOT IN DIAMETER IN HER YARD
AT 815 PM.
&&
TTHLocal storm report, Jun 18, 9:00 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
900 PM EDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 1 NW EVANS 33.52N 82.16W
06/18/2007 COLUMBIA GA TRAINED SPOTTER
NWS SPOTTER EVANS REPORTED TREES DOWN ON POWER LINES NEAR
INTERSECT OF WOODBRIDGE DRIVE AND WASHINGTON ROAD. TREES
DOWN ON HARDY MCMANUS ROAD. ALSO 3/4 INCH RAIN.
&&
TTHLocal storm report, Jun 18, 9:10 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
910 PM EDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG EVANS 33.51N 82.15W
06/18/2007 COLUMBIA GA AMATEUR RADIO
JUSTIN CORLEY-NWS SPOTTER-AMATEUR RADIO OPERATOR
MONITORED CALLS TO COLUMBIA COUNTY SHERIFF. NUMEROUS
REPORTS OF TREES DOWN ON BOTH POWER LINES AND HOUSES AT
840 PM. POWER OUTAGES ALSO REPORTED. DAMAGE MAINLY
BETWEEN SURYS RD-EVANS LOCK RD-OLD BELAIR RD-HARDY
MCMANUS RD.
&&
TTHSpecial weather statement, Jun 18, 9:15 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 915 PM EDT MON JUN 18 2007 SCZ036-190200- ORANGEBURG- 915 PM EDT MON JUN 18 2007 ...A STRONG THUNDERSTORM WAS AFFECTING ORANGEBURG COUNTY... AT 907 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF SPRINGFIELD...OR 7 MILES NORTHWEST OF NORWAY...MOVING EAST AT 15 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ORANGEBURG AND CORDOVA. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. TTH
Local storm report, Jun 18, 10:10 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1010 PM EDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG FORT GORDON 33.42N 82.14W
06/18/2007 RICHMOND GA OTHER FEDERAL
FORT GORDON INSTALLATION OPERATIONS CENTER REPORTED A
TREE DOWN IN THE WHEELER TRAINING AREA AT 715 PM.
&&
TTHThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:15 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 45 min |
| Jun 18, 9:39 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 51 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.